Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 5, NWS Bismarck, ND

April 6, 200622 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 6, 2006, 11:48 AM MDT for 22 counties in North Dakota. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 11:48 AM MDT (17:48 UTC)
Expired
Apr 6, 2006, 10:03 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 22 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 061748
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1248 PM CDT THU APR 6 2006

...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS
AFTERNOON...

.NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS
AFTERNOON. THE STRONG WINDS WERE BEING CAUSED BY A LOW PRESSURE
SYSTEM IN NEBRASKA WHICH WAS MOVING EAST...AND A HIGH PRESSURE
SYSTEM IN CENTRAL CANADA WHICH WAS PUSHING SOUTH. THE STRONG WINDS
WILL DIMINISH SLOWLY LATE THIS AFTERNOON AND EARLY EVENING.

NDZ018>020-031>035-040>046-062300-
/O.NEW.KBIS.WI.Y.0005.060406T1748Z-060406T2300Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON
1248 PM CDT THU APR 6 2006 /1148 AM MDT THU APR 6 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SLOWLY LATE THIS
AFTERNOON AND EARLY EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KBIS 062040
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT THU APR 6 2006

...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
UNTIL MIDNIGHT MDT OR 1 AM CDT FRIDAY...

.NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA EARLY TONIGHT. THE
STRONG WINDS WERE BEING CAUSED BY A STRONG LOW PRESSURE SYSTEM
MOVING THROUGH NEBRASKA. THE LOW WILL MOVE EAST TONIGHT AND HIGH
PRESSURE WILL MOVE DOWN OVER THE STATE ALLOWING THE STRONG WINDS
TO WEAKEN.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


NDZ021>023-025-036-037-047-048-050-051-070445-
/O.EXB.KBIS.WI.Y.0005.000000T0000Z-060407T0600Z/
MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...
OAKES
340 PM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY.

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED EARLY TONIGHT. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ018>020-031>035-040>046-070445-
/O.EXT.KBIS.WI.Y.0005.000000T0000Z-060407T0600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON
340 PM CDT THU APR 6 2006 /240 PM MDT THU APR 6 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EARLY TONIGHT. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 070403
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1103 PM CDT THU APR 6 2006

...WINDS SLOWLY DECREASING...

.THE WINDS HAVE SLOWLY DIMINISHED ACROSS SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA LATE THIS EVENING. ALTHOUGH WINDS MAY STILL
GUST TO 35 MPH AT TIMES...THE WINDS WILL CONTINUE TO SLOWLY
DECREASE. THE WIND ADVISORY HAS BEEN CANCELLED.

NDZ018>023-025-031>037-040>048-050-051-070515-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-060407T0600Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1103 PM CDT THU APR 6 2006 /1003 PM MDT THU APR 6 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. 

$$

ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:45 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 6, 9:45 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT THU APR 6 2006

.SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...
I HAVE UPDATED THE AFTERNOON FORECAST TO INCLUDE A WIND ADVISORY FOR
SOUTHWEST AND SOUTH CENTRAL ND.  A GOOD SURFACE GRADIENT IS
SUPPORTED BY STRONGER WINDS ALOFT...ALTHOUGH AN INVERSION MAY
PREVENT MIXING OF WINDS DOWN TO THE SURFACE. RADAR CONTINUES TO SHOW
SHOWERS ACROSS THE SOUTHWEST AND EXTREME SOUTH CENTRAL...AND CURRENT
MODEL RUNS DONT SHOW MUCH CHANCE OF PRECIP TO MOVE NORTH.  WILL
KEEP HIGH POPS WHERE CURRENTLY RAINING...BUT WILL DROP BACK RAPIDLY
TO THE NORTH.  THERE CONTINUES TO BE ISOLATED TSTMS WITH THE SHOWERS
AND WILL KEEP ISOLATED TSTMS IN THE FORECAST.

A SMALL CHANCE THE RAIN WILL BECOME MIXED WITH SNOW TOWARDS EARLY
FRIDAY MORNING AS H85 TEMPERATURES AND THICKNESS VALUES DROP.
UPPER RIDGE BUILDS BACK INTO THE REGION LATE FRIDAY AND SATURDAY.

NEXT CONCERN WILL BE WINDS TODAY WHICH MAY APPROACH ADVISORY
CRITERIA...HOWEVER FORECAST SOUNDINGS SHOWING MARGINAL DIRECTIONAL
LINKS TO PRODUCE THE REQUIRED GUST.

COLDER AIR ADVECTING SOUTH WILL KEEP TODAYS AND FRIDAY TEMPERATURES
SLIGHTLY BELOW NORMAL THEN REBOUNDING ABOVE THE NORMS FOR THE
WEEKEND.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
TREND OF GFS IS SIMILAR TO EARLIER RUNS...SO NO BIG CHANGES TO THE
LONGER RANGE FORECAST. UPPER RIDGE MOVES EAST OF THE AREA ON SUNDAY
ALLOWING SOUTHWEST FLOW TO DEVELOP AS NEXT UPPER TROUGH APPROACHES.
IT IS NOT AS STRONG AS SOME OF THE PREVIOUS SYSTEMS...BUT WILL BRING
A SMALL CHANCE FOR SOME THUNDERSTORM ACTIVITY FOR MONDAY AND
TUESDAY. DRY CONDITIONS EXPECTED WEDNESDAY AS FORECAST AREA IN
BETWEEN SYSTEMS. GFS CONTINUES TO ADVERTISE A STRONGER SYSTEM FOR
LATER IN THE WEEK...BUT THIS IS BEYOND THE FORECAST PERIOD. SUNDAY
WILL BE THE WARMEST DAY OF THE EXTENDED PERIOD...BUT CURRENT
GUIDANCE INDICATES TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE
PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON.

&&

TSW/RGT/JF
Hazardous weather outlook, Apr 6, 3:02 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT THU APR 6 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
402 AM CDT THU APR 6 2006 /302 AM MDT THU APR 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE MOVING THROUGH THE PLAINS WILL BRING AREAS OF
RAIN AND VERY WINDY CONDITIONS TO WESTERN AND MOST OF CENTRAL
NORTH DAKOTA TODAY THROUGH EARLY EVENING. ISOLATED MORNING
THUNDERSTORMS CAN BE EXPECTED IN THE SOUTHWEST BUT NOT EXPECTED TO
BE SEVERE. RAIN WILL BECOME MIXED WITH SNOW TONIGHT WHERE AN INCH
OR LESS ACCUMULATION MAY OCCUR IN THE SOUTHWEST. LOCALLY HEAVY
RAIN COMBINED WITH THE WIND MAY POSE TRAVEL PROBLEMS TODAY DUE TO
SLICK ROADS AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RGT

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.